Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Raleigh, NC

June 24, 2011Granville County, Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2011, 10:24 PM EDT for Granville County, Vance County, Warren County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2011, 10:24 PM EDT (02:24 UTC)
Expired
Jun 24, 2011, 11:15 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 10:26 PM EDTTSTM WND DMG2 N Dabney, NCTREES AND POWERLINES DOWN ON HICKSBORO ROAD.
Jun 24, 10:33 PM EDTTSTM WND DMG4 Wnw Middleburg, NCTREE DOWN ON POWERLINES ON NUTBUSH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS52 KRAH 250224
SVRRAH
NCC077-181-185-250315-
/O.NEW.KRAH.SV.W.0180.110625T0224Z-110625T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  VANCE COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1115 PM EDT

* AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DABNEY...OR OVER OXFORD...MOVING EAST AT
  30 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...
  MIDDLEBURG...BULLOCKSVILLE...
  DREWRY...
  NORLINA...WISE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3634 7807 3625 7855 3641 7864 3655 7846
      3655 7818
TIME...MOT...LOC 0224Z 250DEG 26KT 3637 7850

$$

22
2 follow-up statements
475 
WWUS52 KRAH 250232
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT FRI JUN 24 2011

NCC077-250242-
/O.CAN.KRAH.SV.W.0180.000000T0000Z-110625T0315Z/
GRANVILLE NC-
1032 PM EDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY 
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3655 7818 3634 7807 3632 7817 3626 7851
      3646 7851 3652 7849 3653 7846 3655 7845
TIME...MOT...LOC 0232Z 250DEG 26KT 3639 7843

$$

NCC181-185-250315-
/O.CON.KRAH.SV.W.0180.000000T0000Z-110625T0315Z/
VANCE NC-WARREN NC-
1032 PM EDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHWESTERN WARREN AND VANCE COUNTIES...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
DABNEY...OR NEAR HENDERSON...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TUNGSTEN...
MIDDLEBURG...BULLOCKSVILLE...KERR LAKE...DREWRY...AFTON...NORLINA...
WARRENTON AND WISE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3655 7818 3634 7807 3632 7817 3626 7851
      3646 7851 3652 7849 3653 7846 3655 7845
TIME...MOT...LOC 0232Z 250DEG 26KT 3639 7843

$$

22
588 
WWUS52 KRAH 250251
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT FRI JUN 24 2011

NCC181-250301-
/O.CAN.KRAH.SV.W.0180.000000T0000Z-110625T0315Z/
VANCE NC-
1051 PM EDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR VANCE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3655 7818 3634 7807 3633 7810 3630 7828
      3654 7833 3655 7832
TIME...MOT...LOC 0251Z 250DEG 26KT 3644 7827

$$

NCC185-250315-
/O.CON.KRAH.SV.W.0180.000000T0000Z-110625T0315Z/
WARREN NC-
1051 PM EDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR WESTERN WARREN COUNTY...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
DREWRY...OR 8 MILES WEST OF WARRENTON...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORLINA AND WISE.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3655 7818 3634 7807 3633 7810 3630 7828
      3654 7833 3655 7832
TIME...MOT...LOC 0251Z 250DEG 26KT 3644 7827

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:45 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 24, 9:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
945 PM EDT FRI JUN 24 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA OVERNIGHT. IN
THE WAKE OF THE FRONT...EXPECT MOSTLY SUNNY SKIES WITH NEAR NORMAL
TEMPERATURES SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 945 PM FRIDAY...

CONVECTION ACROSS SOUTHERN NC HAS DIED OFF DURING THE PAST HOUR OR
SO...BUT NEW SHOWERS AND STORMS ARE DEVELOPING ALONG THE LOW LEVEL
TROUGH EXTENDING FROM NEAR GREENSBORO TO EMPORIA VA.  DEWPOINTS HAVE
SLOWLY BEGUN TO CREEP BACK INTO THE MID AND UPPER 60S SOUTH OF THE
TROUGH WHERE WINDS HAVE BACKED SLIGHTLY. MOISTURE CONVERGENCE ALONG
THE TROUGH AND LINGERING OUTFLOW BOUNDARIES...AS WELL AS WEAK
FORCING FROM THE SOUTHERN EDGE OF A TROUGH PASSING TO OUR NORTH (PER
250MB ANALYSIS AND RUC DYNAMIC TROPOPAUSE MAP) MAY BE ENOUGH TO KEEP
ISOLATED SHOWERS AND STORMS GOING OVERNIGHT.  MODELS CONTINUE TO
SHOW THE TROUGH PUSHING EAST THROUGH THE CENTRAL PIEDMONT TO THE
COASTAL PLAIN BY 09-12Z...WITH DEWPOINTS SLOWLY FALLING A FEW
DEGREES BEHIND THE TROUGH.  THIS MAY BE A BIT TOO FAST BASED ON
CURRENT OBS...SO WILL TREND SLIGHT CHANCE POPS EASTWARD THROUGH THE
NIGHT...ENDING BY 12Z.  MIXING AND RESIDUAL STEEP LOW LEVEL LAPSE
RATES MAY SUPPORT SOME STRONG WIND GUSTS...BUT OVERALL THE SEVERE
THREAT LOOKS LOW DUE TO WEAKENING SHEAR AND INSTABILITY.

COMFORTABLE WITH LOWS RANGING FROM LOWER 60S NORTHWEST TO LOWER 70S
SOUTHEAST.

SATURDAY:
EXPECT SYNOPTIC SUBSIDENCE ON SAT IN ASSOC/W MODEST H5 HEIGHT RISES.
FCST SOUNDINGS SHOW A RELATIVELY STRONG MID-LEVEL SUBSIDENCE
INVERSION ACROSS THE ENTIRE AREA. THIS...ALONG WITH A RELATIVELY DRY
AIRMASS (DEWPOINTS/UPPER 50S) IN PLACE WILL RESULT IN A STABLE
ATMOSPHERE OVER CENTRAL NC. AS A RESULT...WILL FCST SUNNY SKIES WITH
NO CHANCE FOR PRECIPITATION. USING THE DRY-ADIABATIC METHOD AND
MIXING UP TO 800 MB...EXPECT HIGHS TO RANGE FROM THE UPPER 80S N/NW
PIEDMONT TO THE LOWER 90S ELSEWHERE. -VINCENT

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 245 PM FRIDAY....

THE SHORT TERM PERIOD WILL START OUT WITH A WEAK FRONTAL BOUNDARY
PROGGED TO BE STALLED NEAR THE NC/SC BORDER...AND WEAK SURFACE
TROUGHING OVER THE COASTAL PLAIN. THIS WILL RESULT IN DEEP WESTERLY
TO NORTHWESTERLY FLOW OVER THE FORECAST AREA...WHICH WILL ACT TO DRY
OUT THE ATMOSPHERIC COLUMN. IN FACT...PWAT VALUES ARE PROGGED TO
DECREASE TO NEAR OR EVEN SLIGHTLY BELOW 1 INCH BY SATURDAY...WITH
ONLY A MODEST RECOVERY EXPECTED ON SUNDAY AS THE AREA SEES SOME
RETURN FLOW. THEREFORE SATURDAY IS EXPECTED TO BE A MOSTLY DRY
DAY...BUT CANNOT COMPLETELY RULE OUT AN ISOLATED STORM OR TWO DURING
PEAK HEATING...ESPECIALLY ACROSS THE EAST IN THE VICINITY OF THE
AFOREMENTIONED WEAK SURFACE TROUGH. PRECIP CHANCES WILL ONLY
INCREASE SLIGHTLY ON SUNDAY DUE TO THE INCREASED MOISTURE. WILL
MAINTAIN THE CURRENT FORECAST OF ISOLATED AFTERNOON/EVENING
CONVECTION ACROSS THE REGION...ESPECIALLY ACROSS THE SOUTH AND EAST
DUE TO THE POSITION OF THE PERSISTENT WEAK SURFACE TROUGH. HIGH
TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL ON SUNDAY...GENERALLY
IN THE LOW TO MID 90S...WITH OVERNIGHT LOWS NEAR NORMAL...MOSTLY IN
THE MID/UPPER 60S TO LOWER 70S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...

BY THE BEGINNING OF NEXT WEEK...A MID LEVEL RIDGE CENTERED NEAR
TEXAS WILL BUILD ACROSS THE SOUTHEAST US...WITH CENTRAL NC REMAINING
ON THE EASTERN PERIPHERY OF THE RIDGE. AT THE SURFACE...SOUTHERLY
FLOW WILL RETURN TO THE AREA RESULTING IN AN INCREASE IN MOISTURE
ACROSS FORECAST AREA. THE AFOREMENTIONED RIDGE IS THEN PROGGED TO
RETROGRADE BY THE MIDDLE OF THE WEEK AS A MID LEVEL TROUGH HELPS
DRAG A WEAK FRONTAL BOUNDARY TOWARDS THE REGION ON WEDNESDAY.
THEREFORE...SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH
AFTERNOON/EARLY EVENING. HOWEVER...TRYING TO PINPOINT THE BEST DAY
FOR PRECIP REMAINS A CHALLENGE AS IT WILL LIKELY BE DEPENDENT ON
UPPER LEVEL DISTURBANCES RIDING THE PERIPHERY OF THE RIDGE IN
NORTHWEST FLOW ALOFT. HOWEVER...WILL SHOW SLIGHTLY HIGHER CHANCES BY
THE MIDDLE OF THE WEEK DUE TO THE APPROACH OF THE AFOREMENTIONED MID
LEVEL TROUGH AND ASSOCIATED SURFACE FRONT (ALTHOUGH WILL NOT GO MUCH
HIGHER DUE TO THIS BEING THE DAY 6/7 TIME FRAME). THEN...WILL SHOW
SLIGHTLY LOWER PRECIP CHANCES BY THE END OF THE WEEK AS THE TROUGH
AXIS IS PROGGED TO PASS TO OUR EAST. TEMPS ARE EXPECTED TO REMAIN
NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 745 PM FRIDAY...

AN EXTENDED PERIOD OF VFR CONDITIONS EXPECTED THROUGH SATURDAY
NIGHT.

A SURFACE TROUGH CROSSING CENTRAL NC AT 7 PM WILL EDGE E-SE THROUGH
THE REST OF THE EVENING AND INTO THE OVERNIGHT HOURS. AHEAD OF THIS
SURFACE FEATURE...EXPECT A FEW STRONG THUNDERSTORMS...MAINLY IN THE
VICINITY OF KFAY...THROUGH 12 MIDNIGHT. SURFACE WINDS ACROSS THE
REGION WILL GRADUALLY VEER TO A MORE NLY DIRECTION OVERNIGHT. THIS
FLOW WILL ADVECT DRIER AND MORE STABLE AIR INTO THE REGION. THE
ARRIVAL OF THIS MORE STABLE AIR MASS WILL RESULT IN FEWER
THUNDERSTORMS SATURDAY AFTERNOON-EVENING. SINCE THE LOWER LEVELS OF
THE ATMOSPHERE WILL BECOME DRIER...EXPECT LITTLE IF ANY STRATUS
SATURDAY MORNING.

THE AIR MASS WILL REMAIN RELATIVELY STABLE THROUGH SUNDAY. LOW LEVEL
MOISTURE AND INSTABILITY WILL BE ON THE INCREASE MONDAY INTO
WEDNESDAY...LEADING TO THE RETURN OF ISOLATED TO SCATTERED AFTERNOON
AND EVENING CONVECTION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...VINCENT/22
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...WSS
Hazardous weather outlook, Jun 24, 8:51 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
851 AM EDT FRI JUN 24 2011

NCZ008>011-026>028-041>043-077-078-085-086-088-089-251300-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
851 AM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF HIGHWAY 1
OVER PORTIONS OF THE TRIANGLE...SANDHILLS AND COASTAL PLAIN THIS
AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT. ANY STORMS THAT
DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 12
PM THIS AFTERNOON AND 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007-021>025-038>040-073>076-083-084-251300-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
851 AM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF AN APPROACHING COLD FRONT THIS AFTERNOON. AN ISOLATED SEVERE
THUNDERSTORM CANNOT BE RULED OUT SOUTH AND EAST OF THE TRIAD...
HOWEVER...THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO REMAIN
EAST OF HIGHWAY 1.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Jun 24, 6:19 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI JUN 24 2011

NCZ083-242315-
ANSON-
619 PM EDT FRI JUN 24 2011

...GUSTY WINDS EXPECTED ACROSS ANSON COUNTY THROUGH 715 PM EDT...

AT 613 PM EDT...DOPPLER RADAR INDICATED A COUPLE OF STRONG TO SEVERE
STORMS TO THE WEST AND SOUTH OF ANSON COUNTY. THESE STORMS HAVE
PRODUCED GUST FRONTS THAT WILL ENTER THE COUNTY FROM THE WEST AND
SOUTH. WITH THE PASSAGE OF THE GUST FRONT...EXPECT WINDS TO BRIEFLY
INCREASE TO AS HIGH AS 35 MPH. THE GUSTY WINDS WILL LAST 5 TO 10
MINUTES.

SOME LOCATIONS AFFECTED BY THE GUSTY WINDS
INCLUDE...PEACHLAND...WHITE
STORE...MCFARLAN...ANSONVILLE...WADESBORO...AND MORVEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. THESE STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3506 8030 3504 7988 3501 7990 3499 7988
      3485 7990 3480 7992 3481 8032 3481 8033
TIME...MOT...LOC 2213Z 289DEG 21KT 3495 8042

WSS
Special weather statement, Jun 24, 7:23 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT FRI JUN 24 2011

NCZ083>085-250015-
ANSON-RICHMOND-SCOTLAND-
723 PM EDT FRI JUN 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
ANSON COUNTIES THROUGH 815 PM EDT...

AT 722 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER EASTERN ANSON AND WESTERN RICHMOND COUNTIES
MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAMLET...DOBBINS
HEIGHTS...LAUREL HILL.

OTHER STORMS WERE DEVELOPING OVER MOORE COUNTY NEAR CARTHAGE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3468 7953 3480 7968 3480 7999 3482 8010
      3509 7993 3495 7938 3466 7945
TIME...MOT...LOC 2322Z 280DEG 16KT 3489 7979

WSS
Special weather statement, Jun 24, 9:33 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT FRI JUN 24 2011

NCZ041-250230-
WAKE-
933 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 1030 PM
EDT...

AT 933 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE WHEELER...OR ABOUT 7 MILES SOUTHEAST OF CARY...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER...RALEIGH...
NEW HOPE...KNIGHTDALE...WENDELL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3579 7830 3574 7840 3571 7844 3571 7847
      3560 7861 3563 7876 3576 7882 3598 7847
TIME...MOT...LOC 0133Z 247DEG 19KT 3571 7871

22
Special weather statement, Jun 24, 9:33 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT FRI JUN 24 2011

NCZ007-008-024-025-041-250230-
DURHAM-GRANVILLE-ORANGE-PERSON-WAKE-
933 PM EDT FRI JUN 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS FAR NORTHERN
WAKE...SOUTHEAST PERSON...ORANGE...GRANVILLE AND DURHAM COUNTIES
THROUGH 1030 PM EDT...

AT 932 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EFLAND...OR ABOUT OVER HILLSBOROUGH...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCHLEY...ROUGEMONT...
BAHAMA...MORIAH...AND...BUTNER...STEM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3604 7855 3596 7926 3601 7927 3620 7926
      3637 7859
TIME...MOT...LOC 0132Z 256DEG 22KT 3612 7915

WSS
Special weather statement, Jun 24, 10:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT FRI JUN 24 2011

NCZ011-250300-
HALIFAX-
1008 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN HALIFAX COUNTY
THROUGH 1100 PM EDT...

AT 1007 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF ROSEMARY...OR ABOUT 9 MILES WEST OF ROANOKE
RAPIDS...MOVING EAST AT 35 MPH. WIND GUSTS AROUND 45 MPH ARE LIKELY
WITH THIS STORM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMARY AND ROANOKE
RAPIDS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE BRANCHES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3650 7781 3649 7777 3648 7764 3645 7762
      3643 7759 3643 7756 3641 7754 3637 7754
      3636 7755 3638 7788 3650 7791 3652 7789
TIME...MOT...LOC 0207Z 257DEG 31KT 3649 7778

WSS
Special weather statement, Jun 24, 10:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT FRI JUN 24 2011

NCZ008>010-026-250315-
FRANKLIN-GRANVILLE-VANCE-WARREN-
1018 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE...EASTERN
GRANVILLE AND FAR NORTHERN FRANKLIN COUNTIES THROUGH 1115 PM EDT...

AT 1018 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OXFORD...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DABNEY...HENDERSON...
GILLBURG...MIDDLEBURG...DREWRY...AFTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3627 7797 3619 7861 3639 7870 3655 7811
      3655 7807
TIME...MOT...LOC 0218Z 254DEG 22KT 3633 7855

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:33 PM EDTSpecial Weather StatementRAHWake57 min
Jun 24, 10:08 PM EDTSpecial Weather StatementRAHHalifax52 min
Jun 24, 10:18 PM EDTSpecial Weather StatementRAHGranville, Vance, Warren57 min
Jun 24, 10:38 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson52 min
Jun 24, 11:02 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson58 min
Jun 24, 11:04 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.